MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00556601
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
Notes: this report pertains to two spyscope ds ii, one spy ds controller and two jagwires used during the same procedure.It was reported to boston scientific corporation that two spyscope ds ii, one spy ds controller and two jagwire guidewires were used in the biliary tract during a cholangioscopic lithotripsy procedure performed on (b)(6) 2022.During the procedure, the physician put a spyscope and a jagwire into the biliary tract.During the exchange, the jacket on the guidewire stripped away from the inner shaft.The spyscope could not be back loaded over the guidewire.A new jagwire was used to cannulate again.When cannulation was done and the physician tried to exchange the wire, the wire stripped again.The physician took out the spyscope with the guidewire and decided not to proceed with the use of a guidewire.Then the spyscope was reinserted and during water injection, the spyscope stopped working.The spyscope was replaced with a second spyscope but the same problem occurred.It is unknown if the physician was blasting stones or injecting water when the second spyscope stop working.The procedure was changed to a regular endoscopic retrograde cholangiopancreatography (ercp).A plastic stent was placed.The procedure was not completed due to these events.
 
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Block h6 (impact codes): impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.Block h10: the returned jagwire guidewire was analyzed.The ptfe jacket was peeled at the distal section.Therefore, the reported complaint is confirmed.Based on the condition of the returned device, engineers determined that the problem observed could be due to the manipulation during the procedure.It is likely to happened due to normal use of the device, during insertion into the scope or in the interaction with another device.If additional force was applied during procedure, this could lead to ptfe damaged.Boston scientific has determined the most probable cause of this complaint is adverse event related to procedure.It is most likely that the adverse event occurred during the procedure and the device had no influence on event which led to the reported event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
Notes: this report pertains to two spyscope ds ii, one spy ds controller and two jagwires used during the same procedure.It was reported to boston scientific corporation that two spyscope ds ii, one spy ds controller and two jagwire guidewires were used in the biliary tract during a cholangioscopic lithotripsy procedure performed on march 31, 2022.During the procedure, the physician put a spyscope and a jagwire into the biliary tract.During the exchange, the jacket on the guidewire stripped away from the inner shaft.The spyscope could not be back loaded over the guidewire.A new jagwire was used to cannulate again.When cannulation was done and the physician tried to exchange the wire, the wire stripped again.The physician took out the spyscope with the guidewire and decided not to proceed with the use of a guidewire.Then the spyscope was reinserted and during water injection, the spyscope stopped working.The spyscope was replaced with a second spyscope but the same problem occurred.It is unknown if the physician was blasting stones or injecting water when the second spyscope stop working.The procedure was changed to a regular endoscopic retrograde cholangiopancreatography (ercp).A plastic stent was placed.The procedure was not completed due to these events.

Brand Name
JAGWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14244778
Report Number3005099803-2022-02345
Device Sequence Number11873621
Product Code OCY
UDI-Device Identifier08714729172154
UDI-Public08714729172154
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2024
Device Model NumberM00556601
Device Catalogue Number5660
Device Lot Number0027966747
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer05/29/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient RaceWhite